Intermittent dissipation of a passive scalar in turbulence

M. Chertkov, G. Falkovich, I. Kolokolov

Research output: Contribution to journalArticlepeer-review

57 Citations (Scopus)


Probability density function (PDF) of passive scalar dissipation (formula presented) is found analytically in the limit of large Peclet and Prandtl numbers (Batchelor-Kraichnan regime) in two dimensions. The tail of PDF at (formula presented) is shown to be stretched exponent (formula presented). At (formula presented).

Original languageEnglish
Pages (from-to)2121-2124
Number of pages4
JournalPhysical Review Letters
Issue number10
Publication statusPublished - 1998
Externally publishedYes


Dive into the research topics of 'Intermittent dissipation of a passive scalar in turbulence'. Together they form a unique fingerprint.

Cite this